Please use this identifier to cite or link to this item:
Full metadata record
DC FieldValueLanguage
dc.contributor.authorXenofontos, Constantinos-
dc.description.abstractIn this article, the author presents and discusses findings from a small-scale qualitative project that included Greek-Cypriot elementary mathematics teachers working in schools with high percentages of immigrant pupils. Working in three neighbouring schools in the same underprivileged urban area, 16 teachers were individually interviewed regarding their experiences of teaching mathematics in those settings. The author discusses the teachers’ reported instructional practices in facilitating their pupils’ mathematical understanding, as well as their professional needs for doing so. The author’s analysis suggests that teachers focused solely on providing linguistic support for their pupils, without any attempt to incorporate their pupils’ diverse cultural backgrounds in classrooms. Also, the participants reported a number of professional needs not currently addressed by the Ministry of Education and Culture of the Republic of Cyprus. Some implications for policy and practice are discussed.en_UK
dc.publisherGeorgia State University-
dc.relationXenofontos C (2016) Teaching mathematics in culturally and linguistically diverse classrooms: Greek-Cypriot elementary teachers’ reported practices and professional needs, Journal of Urban Mathematics Education, 9 (1), pp. 94-116.-
dc.rightsThe copyright for articles in JUME is retained by author(s), with first use publication rights granted to JUME. By virtue of their appearance in this open access journal, articles are free to use with proper attribution in educational and other non-commercial settings.-
dc.subjectelementary teachersen_UK
dc.subjectmathematics educationen_UK
dc.subjectprofessional needsen_UK
dc.subjectreported practicesen_UK
dc.titleTeaching mathematics in culturally and linguistically diverse classrooms: Greek-Cypriot elementary teachers’ reported practices and professional needsen_UK
dc.typeJournal Articleen_UK
dc.citation.jtitleJournal of Urban Mathematics Education-
dc.type.statusPublisher version (final published refereed version)-
Appears in Collections:Faculty of Social Sciences Journal Articles

Files in This Item:
File Description SizeFormat 
Xenofontos_Journal_of_Urban_Mathematics_Education_2016.pdf301.53 kBAdobe PDFView/Open

This item is protected by original copyright

Items in the Repository are protected by copyright, with all rights reserved, unless otherwise indicated.

If you believe that any material held in STORRE infringes copyright, please contact providing details and we will remove the Work from public display in STORRE and investigate your claim.